Wyoming, 2012

High Wind in Wyoming, November 9, 2012

November 9, 2012 · NWS CYS · 4 events in 2 counties and zones

Strong and gusty southwest winds up to 65 mph affected Carbon County.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Strong and gusty southwest winds up to 65 mph affected Carbon County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 9, 5:09 AM MST, 5 hours 44 minutes earlier.

Area forecast discussion, Nov 9, 5:09 AM MST, 5 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
509 AM MST FRI NOV 9 2012

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
MAIN FORECAST FOCUS WAS GIVEN TO THE HIGH WIND POTENTIAL ACROSS
PORTIONS OF CARBON COUNTY TODAY AND THE RETURN TO WINTRY WEATHER ON
SATURDAY.

BEFORE THEN...EARLY MORNING 11-3.9 FOG PRODUCT SHOWS THE EDGE OF
FOG/LOW STRATUS SLOWLY PROGRESSING WEST ALONG A LUSK TO BRIDGEPORT
LINE. MODELS DO NOT SUGGEST MUCH FURTHER MOVEMENT WEST OF THIS
FOG...SO FOR NOW HAVE KEPT IT EAST OF LUSK/SCOTTSBLUFF/SIDNEY.
ALTHOUGH...WILL NEED TO WATCH THIS CLOSELY THROUGH SUNRISE.

ATTENTION THEN TURNS TO THE UPSTREAM HIGH AMPLITUDE TROUGH THAT WILL
MOVE FROM THE WEST COAST TODAY INTO THE INTERMOUNTAIN WEST TONIGHT
AND SATURDAY. STRONG SOUTHWEST FLOW OUT AHEAD OF THIS TROUGH WILL
BECOME COUPLED TODAY AS THE MIXED LAYER DEEPENS. MEANWHILE...SFC
PRESSURE FALLS ACROSS CENTRAL WYOMING SHOULD FURTHER STRENGTHEN THE
LLVL GRADIENT LATER TODAY.  ALTHOUGH AN ATYPICAL HIGH WIND
PATTERN...EXPECT TO SEE THE 50 TO 55 KNOTS OF WINDS AT THE TOP OF
THE MIXED LAYER BE REALIZED LATER THIS MORNING AND DURING THE
AFTERNOON HOURS. SO...HAVE WENT AHEAD AND UPGRADED TO A HIGH WIND
WARNING ACROSS MOST LOWER ELEVATIONS OF CARBON COUNTY TODAY. WINDS
WILL DECOUPLE THROUGH THE EVENING...SO EXPECT THE STRONGEST WINDS TO
SUBSIDE THEN. OTHERWISE EXPECT CLOUDS TO BE ON THE INCREASE FOR MOST
LOCATIONS THROUGH THE DAY AS PACIFIC MOISTURE STREAMS AHEAD OF THE
TROUGH. ONE MORE MILD DAY IN STORE TODAY...THE LIKES OF WHICH WE
WONT SEE AGAIN AT LEAST FOR THE NEXT 7 DAYS. UPSTREAM 00Z SOUNDINGS
HAVE A BROAD AREA OF 5C AT H7...SO EXPECT 50S AND LOW 60S FOR HIGHS
TODAY.

BY TONIGHT...SFC LOW WILL DEEPEN AS IT SLIDES SOUTHEAST ACROSS THE
CWFA. THIS WILL PULL THE COLD FRONT SOUTH INTO NRN ZONES BY AROUND
MIDNIGHT AND THROUGH THE REST OF THE CWFA SATURDAY MORNING.
INITIALLY..SNOW WILL DEVELOP AS A RESULT OF AROUND 40 KNOTS OF
MOIST H7 SOUTHWESTERLY FLOW INTO THE SNOWY/SIERRA MADRES LATE
THIS EVENING. AS THE SFC FRONT DEEPENS AND THE FAVORABLE LFQ OF H3
ARRIVES ON SATURDAY...WILL BEGIN TO SEE PRECIPITATION SPILL OUT
INTO LOWER ELEVATIONS. TEMPERATURES MAY BE WARM ENOUGH TO SEE A
PERIOD OF LIGHT RAIN INITIALLY...ESPECIALLY OVER THE SRN NE
PANHANDLE. HOWEVER CHANGE-OVER WILL OCCUR QUICKLY AS COLD AIR
FILTERS IN BEHIND THE COLD FROPA. WILL NEED TO WATCH THIS CLOSELY
AS ANY RAIN OUT AHEAD OF THE COLD FRONT MAY CREATE SLIPPERY
DRIVING CONDITIONS. THE BEST H7-H5 FRONTOGENESIS WILL BECOME
JUXTAPOSED WITH BEST JET SUPPORT ON SATURDAY AFTERNOON/EVENING
SUGGESTING THAT THE BEST SNOW POTENTIAL WILL OCCUR THEN. 00Z MODEL
OUTPUT CONTINUES TO TREND TOWARDS A SPLIT TROUGH SOLUTION WHICH
WILL LIMIT SNOWFALL POTENTIAL. ONLY TRENDED TOWARDS THIS DRIER
SOLUTION AND WILL AWAIT FURTHER CONFIRMATION FROM SUBSEQUENT RUNS.
STILL THINK THAT AN INCH OR TWO WILL CATCH MOST OF THE LOWER
ELEVATIONS...WITH PERHAPS UP TO 3 IN AREAS CLOSEST TO THE
MOUNTAINS. THE SNOWIES/SIERRA MADRES WILL FARE THE BEST WITH 6 TO
10 INCHES EXPECTED WITH HIGHER AMOUNTS POSSIBLE ALONG WEST FACING
SLOPES. SO...DID ISSUE A WINTER WEATHER ADVISORY FOR THAT AREA
BEGINNING AT 9 PM TONIGHT AND CONTINUING THROUGH MIDNIGHT SATURDAY
NIGHT. THE UPPER TROUGH WILL REMAIN OVER THE AREA ON
SUNDAY...WHICH SHOULD RESULT IN SOME RESIDUAL SNOW SHOWERS
ESPECIALLY OVER THE MOUNTAINS. OTHERWISE...EXPECT A GENERALLY DRY
DAY FOR SUNDAY.

THE OTHER MAJOR IMPACT FROM THIS SYSTEM WILL BE THE FRIGID AIR MASS
THAT WILL USHER IN THE COLDEST AIR THUS FAR THIS SEASON. H7
TEMPERATURES OF -14C TO -16C WILL PREVENT HIGH TEMPERATURES FROM
CLIMBING OUT OF THE 20S AT MOST LOCATIONS ON SUNDAY.
LIKEWISE...OVERNIGHT LOW TEMPERATURES WILL DIP INTO THE SINGLE
DIGITS AND TEENS FOR BOTH SATURDAY AND SUNDAY NIGHTS. WOULD NOT BE
AT ALL SURPRISED FOR SHELTERS VALLEYS WEST OF THE LARAMIE RANGE TO
FALL BELOW ZERO...ESPECIALLY ON SUNDAY NIGHT.

.LONG TERM...MONDAY THROUGH FRIDAY...UPPER LEVEL WINDS WILL BACK TO
THE WEST ON MONDAY AS A BROAD RIDGE BUILDS OVER THE WESTERN CONUS
FOR MONDAY THROUGH WEDNESDAY. EXPECTING DRY CONDITIONS UNDER
PARTLY TO MOSTLY CLOUDY SKIES AS A MID/HIGH LEVEL CLOUD DECK
STREAMS OVERHEAD IN THIS ZONAL PATTERN. WINDS WILL REMAIN BREEZY
ALONG AND WEST OF THE LARAMIE RANGE THROUGH THIS TIME AS WELL WITH
THE RIDGE BUILDING IN FROM THE WEST. 700MB TEMPERATURES WILL
STEADILY CLIMB THROUGH THE WEEK BACK TO NEAR 0C BY WEDNESDAY...SO
EXPECTING HIGH TEMPS TO BECOME MORE NORMAL FOR THIS TIME OF YEAR
THROUGH THE WEEKEND. THE NEXT SYSTEM WILL MOVE ACROSS THE ROCKIES
THURSDAY NIGHT AND FRIDAY...DRAGGING A COLD FRONT THROUGH THE
FORECAST AREA EARLY FRIDAY MORNING. 00Z ECMWF IS QUITE A BIT
SLOWER THAN THE 00Z GFS...PREVIOUS RUNS...AND THE GFS ENSEMBLE
MEAN...SO WILL DISCOUNT THE 00Z ECMWF FOR THIS FORECAST. THE MAIN
UPPER TROUGH AXIS MOVES OVERHEAD 06Z FRIDAY WITH FLOW ALOFT
BECOMING SOUTHWEST AHEAD OF THE TROUGH. THE LEESIDE SFC TROUGH
WILL DEEPEN AHEAD OF THE UPPER TROUGH AS WELL WITH SOUTHEAST SFC
FLOW STRENGTHENING ACROSS THE EASTERN PLAINS ON THURSDAY. THE COLD
FRONT WILL MOVE EAST EARLY FRIDAY MORNING WITH SLIGHTLY COOLER
TEMPS EXPECTED FOR FRIDAY. MOIST SOUTHWEST FLOW AHEAD OF THE
TROUGH WILL BRING A SLIGHT CHANCE FOR RAIN/SNOW SHOWERS ALONG THE
WESTERN SLOPES OF THE MOUNTAINS BEGINNING THURSDAY AND CONTINUING
THE WEEKEND.

&&

.AVIATION...12Z TAF ISSUANCE...STRONG WEST TO SOUTHWEST WINDS ARE
EXPECTED TODAY ALONG AND WEST OF THE LARAMIE RANGE...WITH GUSTS
IN EXCESS OF 45 KTS EXPECTED FROM RAWLINS TO ARLINGTON. THESE WINDS
WILL EASE OVERNIGHT. ACROSS THE EAST...WIND WILL BE OUT OF THE
SOUTHEAST AT 10 TO 15 KTS...WITH IFR CIGS AND VSBYS ACROSS THE
NORTHERN PANHANDLE SITES THROUGH MIDMORNING. EXPECTING VFR THEN TO
RETURN FOR THE REMAINDER OF THE PERIOD IN THE EAST. A LOW PRESSURE
SYSTEM MOVING ACROSS THE REGION TONIGHT AND SATURDAY WILL BRING
SNOW TO THE MOUNTAINS LATE TONIGHT THROUGH TOMORROW...WITH SNOW
SPREADING INTO THE EASTERN PLAINS ON SATURDAY MORNING. LIKELY
TO SEE MVFR TO IFR DEVELOPING SATURDAY WITH OBSCURED MOUNTAINS.

&&

.FIRE WEATHER...ONE MORE MILD DAY IN STORE ACROSS THE DISTRICT
TODAY AS THE NEXT STORM SYSTEM BEARS DOWN ON THE REGION LATER
TONIGHT AND CONTINUING INTO THE WEEKEND. WINDY CONDITIONS WILL
DEVELOP TODAY ACROSS LOWER ELEVATIONS OF CARBON COUNTY WITH GUSTS
APPROACHING 60 MPH. THESE WILL SUBSIDE THIS EVENING AS A COLD
FRONT BEGINS TO WORK THROUGH. THIS FRONTAL SYSTEM WILL BRING SNOW
TO THE SNOWIES/SIERRA MADRES TONIGHT...SPILLING OUT ONTO THE
PLAINS ON SATURDAY. SNOWFALL AMOUNTS OF GENERALLY 1 TO 3 INCHES
WILL BE POSSIBLE ACROSS LOWER ELEVATIONS...WITH 6 TO 10 INCHES
ACROSS IN THE SNOWIES/SIERRA MADRES. SNOW WILL BEGIN TO WIND DOWN
LATE SATURDAY NIGHT...GIVING WAY TO MOSTLY DRY CONDITIONS ON
SUNDAY. TEMPERATURES WILL BECOME MUCH COLDER BEHIND THE COLD FRONT
HIGH TEMPERATURES ONLY CLIMBING INTO THE 30S ON SATURDAY...AND 20S
FOR SUNDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 8 AM FRIDAY TO 6 PM FRIDAY FOR WYZ104-
     WYZ109-WYZ110.
     WINTER WEATHER ADVISORY FROM 9 PM FRIDAY TO MIDNIGHT SUNDAY FOR
     WYZ112-WYZ114.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...HAHN
LONG TERM/AVIATION...RJM
Hazardous weather outlook, Nov 9, 5:44 AM MST, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
544 AM MST FRI NOV 9 2012

WYZ101>119-101245-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
544 AM MST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTHWEST WINDS WILL BE POSSIBLE IN AREAS WEST OF THE
LARAMIE RANGE LATE THIS MORNING THROUGH THE AFTERNOON. SUSTAINED
WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS
THE ARLINGTON AREA AND CARBON COUNTY. A HIGH WIND WARNING IS IN
EFFECT FROM 8 AM MST THROUGH 6 PM MST TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA EARLY SATURDAY
BRINGING MUCH COLDER TEMPERATURES...SNOWFALL AND WINDY
CONDITIONS. LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE WITH
THIS STORM SYSTEM...MOST OF WHICH WILL FALL DURING THE AFTERNOON
AND EVENING HOURS ON SATURDAY. HIGH TEMPERATURES WILL ONLY REACH
THE 20S AT MOST LOCATIONS ON SUNDAY WITH LOW TEMPERATURES FALLING
INTO THE SINGLE DIGITS TO NEAR ZERO FOR AREAS WEST OF THE LARAMIE
RANGE ON SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-101245-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
544 AM MST FRI NOV 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG WILL OCCUR ACROSS NORTHERN AND EASTERN PORTIONS OF THE
PANHANDLE THROUGH 15Z THIS MORNING. VISIBILITIES WILL BE REDUCED TO
ONE HALF MILE AT TIMES IN THE FOG.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA SATURDAY MORNING
WITH MUCH COLDER TEMPERATURES...SNOWFALL AND WINDY CONDITIONS.
LIGHT SNOWFALL ACCUMULATIONS WILL BE POSSIBLE WITH THIS STORM
SYSTEM...MOST OF WHICH WILL FALL SATURDAY AFTERNOON AND EVENING.
HIGH TEMPERATURES WILL ONLY REACH THE 20S AT MOST LOCATIONS ON
SUNDAY WITH LOW TEMPERATURES FALLING INTO THE SINGLE DIGITS SUNDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Nov 9, 5:50 AM MST, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
550 AM MST FRI NOV 9 2012

NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-091500-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...LUSK...TORRINGTON...BURNS...CARPENTER...
ALBIN...PINE BLUFFS
550 AM MST FRI NOV 9 2012

...PATCHY FOG TO PERSIST THIS MORNING...

PATCHY FOG WILL PERSIST ACROSS EXTREME EASTERN WYOMING AND THE
WESTERN NEBRASKA PANHANDLE THROUGH 10 AM. VISIBILITIES WILL
GENERALLY BE BETWEEN 1 AND 3 MILES...BUT LOCALLY WILL DROP AS LOW
AS ONE HALF MILE AT TIMES. MOTORISTS TRAVELING ACROSS THIS AREA
THIS MORNING SHOULD USE LOW BEAM HEADLAMPS AND ALLOW PLENTY OF
EXTRA TIME TO REACH THEIR DESTINATION.

HAHN
Special weather statement, Nov 9, 6:35 AM MST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 AM MST FRI NOV 9 2012

NEZ002-003-019>021-054-055-095-096-WYZ101-102-106>108-119-091500-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE...DOUGLAS...GLENROCK...LUSK...BORDEAUX...
GLENDO...WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON...BURNS...
CARPENTER...ALBIN...PINE BLUFFS
635 AM MST FRI NOV 9 2012

...AREAS OF FOG TO PERSIST THIS MORNING...

AREAS OF FOG WILL PERSIST ACROSS EASTERN WYOMING AND THE WESTERN
NEBRASKA PANHANDLE THROUGH 10 AM. VISIBILITIES WILL GENERALLY BE
BETWEEN 1 AND 3 MILES...BUT LOCALLY WILL DROP TO LESS THAN ONE
HALF MILE AT TIMES. THIS WILL ESPECIALLY BE THE CASE ON THE
LEADING EDGE OF THE FOG BANK...FROM LUSK TO WHEATLAND. MOTORISTS
TRAVELING ACROSS THIS AREA THIS MORNING SHOULD USE LOW BEAM
HEADLAMPS AND ALLOW PLENTY OF EXTRA TIME TO REACH THEIR
DESTINATION.

HAHN
Special weather statement, Nov 9, 8:38 AM MST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
838 AM MST FRI NOV 9 2012

WYZ102-106>108-091815-
NIOBRARA COUNTY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-
INCLUDING THE CITIES OF...LUSK...BORDEAUX...GLENDO...WHEATLAND...
CHUGWATER...GUERNSEY...TORRINGTON
838 AM MST FRI NOV 9 2012

...FOGGY CONDITIONS WILL PERSIST OVER PARTS OF SOUTHEAST WYOMING
THROUGH THE LATE MORNING...

FOGGY CONDITIONS...WITH VISIBILITIES LESS THAN ONE MILE WILL
PERSIST THROUGH 11 AM OVER PARTS OF PLATTE...NORTHERN GOSHEN AND
NIOBRARA COUNTIES. THIS AREA INCLUDES WHEATLAND AND LUSK. THE
VISIBILITIES HAVE IMPROVED SINCE 7 AM OVER THE REST OF THE AREA.

MOTORISTS TRAVELING ACROSS THOSE AREAS THE REST OF THIS MORNING
SHOULD BE AWARE OF THE REDUCED VISIBILITIES IN FOG AND ALLOW
EXTRA TIME TO REACH THEIR DESTINATION.

WEILAND

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 high wind. Local standard time, as filed.

High Wind, Central Carbon County

When
November 9, 10:53 AM MST to 1:53 PM MST
Where
Central Carbon County forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
ASOS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The wind sensor at the Rawlins Airport measured sustained winds of 40 mph or higher, with a peak gust of 59 mph at 09/1153 MST.

High Wind, Southwest Carbon County

When
November 9, 11:43 AM MST
Where
Southwest Carbon County forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The RAWS site at Cow Creek measured a peak wind gust of 59 mph.

High Wind, Central Carbon County

When
November 9, 12:11 PM MST to 12:16 PM MST
Where
Central Carbon County forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
Department of Highways
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The WYDOT sensor at Walcott Junction measured wind gusts of 61 mph.

High Wind, Southwest Carbon County

When
November 9, 10:43 PM MST
Where
Southwest Carbon County forecast zone
Measured
56 kt (64 mph) measured gust
Reported by
RAWS
Coordinates
41.695, -106.931 (the zone’s center; the record gives no point)

The RAWS site at Cow Creek measured a peak wind gust of 65 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2012Every state in 2012This day in weather historyWarnings in Wyoming, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412652, 412672, 412654, 412655.